Lump On Right Neck After Diphtheria Injection, Is It Normal?
, I’m Sheila. I was 17 years old. Yesterday, after being injected with Diphtheria, my body ached all over and had a fever. But I can’t rest much because I have a lot of exams. During the day, I accidentally drank half-cold water from the refrigerator. After I came home from school, I felt very dizzy accompanied by fever. After that there was a small lump around the upper right neck and I was dehydrated, my eyes felt heavy and swollen, there were several canker sores in my mouth. do you think that’s why? and what is the medicine?rnrnThank you doctor 🙂
Hello good morning Sheila.
Complaints of fever and body aches (especially in the injection site) are common conditions after diphtheria immunization and are not serious conditions. Regarding the lump in the right neck that you are experiencing, which is accompanied by complaints of fever, dizziness and canker sores in the mouth, it can be caused by several conditions, including:
enlarged lymph nodes due to infection, for example when experiencing an upper respiratory tract infection, lung (TB), ear infection, etc. lymphadenitis, which is inflammation of the lymph nodes themselves. In lymphadenitis, the lump is usually painful to the touch, red to the touch, and warm to the touch. enlargement of the thyroid gland etc. It is very difficult to diagnose the complaints you are experiencing without examining them directly, therefore it is recommended that you see a doctor to find out for sure the cause of the complaints you are experiencing so that the complaints can be handled. The doctor will carry out an excavation of complaints, a careful physical examination, and supporting examinations if needed, such as blood lab tests, X-rays, ultrasound, or tissue biopsies. While waiting for the schedule to meet with the doctor, you should not touch the lump, get enough rest, meet the needs of body fluids by consuming 2-2.5 liters of water per day, and consume foods high in vitamins to improve endurance. If the fever is still felt (ie with a body temperature above 37.5 degrees Celsius) then you can take paracetamol to help reduce fever symptoms.
That's all, hope it helps.
Regards, dr. Denisa